MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Codes Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the intraocular lens was returned to the manufacturing site for investigation.Visual inspection of the returned lens shows the product is damaged and incomplete, most probably due as product was prepared for use.It can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Also it can be seen that the surface of the optic body is covered with dry healon and there was a haptic missing.Investigation and the condition of the returned lens do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during handling and prior to the intraocular lens (iol) insertion, there was contamination.Further information was provided, where it was stated that the lens was changed because the previous lens was contaminated and unable to insert into the eye.There was no patient contact and no harm to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received.Customer now reports that the intraocular lens fell off the field accidentally and became contaminated.Therefore, there is no allegation against the product and the event is no longer reportable.No further information will be provided under this mdr number 9614546-2019-00110.The following has been updated accordingly: patient code: 2645.Device code: 2993.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8324289
Report Number9614546-2019-00110
Device Sequence Number1516752
Product Code HQL
UDI-Device Identifier05050474553361
UDI-Public(01)05050474553361(17)220316
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model NumberZCT300
Device Catalogue NumberZCT300U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/22/2019
10/25/2020
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/07/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005